Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

October 13, 2021Palo Pinto County, Texas

NWS Fort Worth, TX issued this special weather statement at Oct 13, 2021, 3:39 PM CDT for Palo Pinto County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 3:39 PM CDT (20:39 UTC)
Expired
Oct 13, 2021, 4:15 PM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Hail
0.88 in
Wind
50

County Palo Pinto County, TX

The radar

The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS84 KFWD 132039
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
339 PM CDT Wed Oct 13 2021
 
TXZ100-101-116-132115-
Palo Pinto TX-Young TX-Jack TX-
339 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of southeastern Young,
southwestern Jack and northwestern Palo Pinto Counties through 415 PM
CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 19 miles south of Graham, moving north
at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will impact Possum Kingdom Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3314 9852 3314 9834 3305 9822 3270 9844
      3275 9858 3296 9858
TIME...MOT...LOC 2037Z 201DEG 38KT 3282 9851 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:30 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 13, 2:30 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
230 PM CDT Wed Oct 13 2021

...New Long Term...

.SHORT TERM... /Issued 157 PM CDT Wed Oct 13 2021/
/Through Tomorrow Afternoon/

Bottom Line: Showers and thunderstorms will gradually blossom
through the next several hours across portions of North and
Central Texas. Rain will be heavy at times, increasing the threat
for flooding. A strong storm cannot be ruled out with mainly a
strong wind potential.

A clear stream of upper level moisture continues to advect across
Texas from southwest to northeast in response to Tropical Storm
Pamela currently over Durango, MX. Although surface moisture will
be depleted as it makes its way across the Sierra Madre
Occidental, plenty of upper level moisture continues to track
toward our region. The main contribution Pamela will have as we
progress through the rest of today and continue through the night
will be to supply plentiful mid-level forcing for ascent with the
arrival of the main vorticity lobe. The beginning stages of the
increasing ascent have been ongoing since around noon today,
evident by both radar trends and water vapor imagery. A gradual
moistening has been ongoing, and will continue through the
evening.

In the lower levels, a plentiful supply of Gulf of Mexico
moisture will continue advecting into the region, interacting with
a nearly stationary boundary currently draped from around
Sherman, to Fort Worth to Stephenville. This surface boundary is
likely to become the focus for additional convection through the
rest of today and tonight. As the 700-850mb winds become parallel
to this boundary, there is likely to be little movement in the
focus for convection. The airmass interacting with the boundary
will be characterized by precipitable water values around 2", thus
reinforcing the threat for flooding. In addition to the flooding
potential, there will be a threat for a few strong storms this
afternoon with mainly a wind threat.

The flooding potential becomes increasingly dangerous overnight
as it is much more difficult to gauge the depth of water over
roadways. With the flooding potential persisting through the
night, it is important to remember to Turn Around, Don't Drown!

Rain will be clearing from west to east tomorrow as the remnants
of Pamela pull to the northeast. The I-35 corridor will likely
begin to dry out by mid-morning and our eastern counties by early
afternoon. A few lingering storms may develop across our far
eastern counties, but overall rain chances will remain low. Highs
tomorrow afternoon are likely to remain in the lower 80s west of
I-35, and upper 70s in the east.

Hernandez

&&

.LONG TERM... /NEW/
/Thursday night through next Wednesday/

The longwave upper trough will exit the Rockies and enter the Plains
states Thursday night into Friday, shunting the large mass of
precipitation east of the forecast area by late Thursday evening.
Kept residual showers in the forecast for the easternmost zones
through Thursday evening, but everyone west of I-35 will be
rainfree by sunset Thursday. A robust cold front will sweep
southward into the forecast area early Friday, and clear the
southeast counties by midday. This front will usher in cooler and
much drier air into North Central Texas, with daytime highs in
the upper 60s to lower 80s expected under sunny skies.

A sprawling surface ridge of high pressure will build over the
region Saturday, ensuring truly spectacular fall weather for the
weekend. We'll see lows in the 40s over much of the area both
Saturday and Sunday mornings, giving way to afternoon highs
predominately in the 70s.

The surface ridge axis will move east of the region by Sunday
afternoon, facilitating a shift in surface winds to the south.
This pattern will persist through Monday and Tuesday, allowing
moisture to advect northward into the region through the midweek
period. Despite these warmer southerly winds, afternoon
temperatures should still remain fairly mild, primarily in the
70s and lower 80s for highs through midweek. An upper level
trough will exit the Rockies and enter the Central Plains by
Wednesday, promoting the approach of another cold front to the
region from the north. Some guidance is advertising a low chance
of precipitation for the region by Wednesday afternoon in
conjunction with these features. Have held off on any PoPs through
Wednesday with this package, but later runs may require mention
of showers to the area by the mid/latter part of next week.

Bradshaw

&&

.AVIATION... /Issued 157 PM CDT Wed Oct 13 2021/
/18Z TAFs/

Concerns...Lowered ceilings along with convective potential
through tomorrow morning.

A surface boundary is interacting with plentiful low-level
moisture across the region, leading to showers and thunderstorms
across the D10 airspace. At this time, the main impact across
North Texas are to any northbound flights as a cluster of storms
slowly migrates from southwest to northeast.

Additional thunderstorm development is expected as we proceed
through the rest of the afternoon and into the evening. Upper-
level support will be on the rise, leading to a blossoming of
precipitation this evening and tonight. Rain will be heavy at
times, leading to a potential for flooding.

Ceilings will likely be dependent on the timing of convection
tonight, as well as the stratiform rain expected tomorrow morning.
A mixture of VFR/MVFR is in place right now, but expect to see
widespread MVFR as precipitation continues to develop. Tonight,
IFR is expected as thunderstorms lead to poor visibility, then the
arrival of a deck of clouds around FL007.

As the remnants of Pamela move off to the northeast, drier air
will gradually work its way toward North and Central Texas. This
drying trend will likely begin in the lower levels, leading to
improvements to MVFR by mid-Thursday morning. Winds are likely to
gain a southwesterly component tomorrow, then become northerly
Friday in the wake of a cold front.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  80  64  74  50 / 100  60   5   0   0
Waco                69  81  66  77  50 / 100  70  10   0   0
Paris               68  77  66  75  47 / 100  80  40  10   0
Denton              64  79  58  73  44 / 100  50   5   0   0
McKinney            67  79  62  74  46 / 100  70  10   5   0
Dallas              70  80  66  76  51 / 100  70   5   0   0
Terrell             68  78  65  76  47 / 100  80  20   5   0
Corsicana           70  79  67  78  50 / 100  80  20   5   0
Temple              68  81  64  79  49 / 100  60   5   0   0
Mineral Wells       63  80  57  72  44 / 100  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday evening for TXZ092>095-102>107-
116>123-129>135-141>147-156>161.

&&
Hazardous weather outlook, Oct 13, 2:36 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
236 PM CDT Wed Oct 13 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
236 PM CDT Wed Oct 13 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered to numerous thunderstorms will impact the region today and
tonight. A severe storm or two cannot be ruled out, but the main
concern will be locally heavy rain and possible flooding,
particularly later today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances will continue Thursday. While the severe weather
threat may be limited, thunderstorms may continue to produce heavy
rainfall rates leading to flooding across parts of North and Central
Texas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 13, 1:11 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
111 PM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     2 WNW DODD CITY         33.59N 96.11W
10/10/2021                   FANNIN             TX   EMERGENCY MNGR

            MEDIUM-SIZED SHOP BUILDING WITH MAJOR
            DAMAGE; DEBRIS SCATTERED OVER 1/4TH MILE
            BACK TO THE NORTHEAST.

&&

PRATER
Local storm report, Oct 13, 1:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
124 PM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     2 WNW DODD CITY         33.59N 96.11W
10/10/2021                   FANNIN             TX   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            WNW DODD CITY. MEDIUM-SIZED SHOP BUILDING
            WITH MAJOR DAMAGE; DEBRIS SCATTERED OVER
            1/4TH MILE BACK TO THE NORTHEAST. TALL GRASS
            ALMOST FLATTENED IN BOTH THE N AND NE
            DIRECTIONS NEARBY THE SHOP.

&&

PRATER
Local storm report, Oct 13, 1:26 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 PM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     GLENN HEIGHTS           32.55N 96.86W
10/10/2021                   ELLIS              TX   EMERGENCY MNGR

            BUILDING UNDER CONSTRUCTION WAS DAMAGED.
            TIME ESTIMATED BY RADAR. BUILDING IS LOCATED
            ON THE 2500 BLOCK OF S. HAMPTON RD.

&&

PRATER
Local storm report, Oct 13, 1:27 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
127 PM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     2 WNW DODD CITY         33.59N 96.11W
10/10/2021                   FANNIN             TX   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            WNW DODD CITY. CORRECTS PREVIOUS TSTM WND
            DMG REPORT FROM 2 WNW DODD CITY.
            MEDIUM-SIZED SHOP BUILDING WITH MAJOR
            DAMAGE; DEBRIS SCATTERED OVER 1/4TH MILE
            BACK TO THE NORTHEAST. TALL GRASS ALMOST
            FLATTENED IN BOTH THE N AND NE DIRECTIONS
            NEARBY THE SHOP. TIME ESTIMATED BY RADAR.

&&

PRATER
Local storm report, Oct 13, 1:28 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
128 PM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     3 ENE MAYPEARL          32.33N 96.96W
10/10/2021                   ELLIS              TX   EMERGENCY MNGR

            TREES DAMAGED ON THE NORTH SIDE OF FM 66 AND
            OAK BRANCH RD. TIME ESTIMATED BY RADAR.

&&

PRATER
Special weather statement, Oct 13, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
339 PM CDT Wed Oct 13 2021

TXZ100-101-116-132115-
Palo Pinto TX-Young TX-Jack TX-
339 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of southeastern Young,
southwestern Jack and northwestern Palo Pinto Counties through 415 PM
CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 19 miles south of Graham, moving north
at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will impact Possum Kingdom Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3314 9852 3314 9834 3305 9822 3270 9844
      3275 9858 3296 9858
TIME...MOT...LOC 2037Z 201DEG 38KT 3282 9851

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:40 PM CDTAreal Flood AdvisoryFWDEastland, Palo Pinto, Stephens2 hr
Oct 13, 5:50 PM CDTAreal Flood AdvisoryFWDEastland, Erath, Palo Pinto2 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.